Arkansas, 2026

Hail in Arkansas, March 4, 2026

March 4, 2026 · NWS LZK · 4 events in 3 counties and zones

A cold front moved into northern Arkansas from Missouri during the afternoon to evening timeframe on March 4, 2026 leading to the development of isolated thunderstorms. A few thunderstorms became severe and produced large hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A cold front moved into northern Arkansas from Missouri during the afternoon to evening timeframe on March 4, 2026 leading to the development of isolated thunderstorms. A few thunderstorms became severe and produced large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 4, 11:21 AM CST, 2 hours 36 minutes earlier. Its key messages:

  • Issued at 210 AM CST Wed Mar 4 2026
  • Isolated to scattered strong to severe storms possible across northwestern half of the state Wednesday afternoon to late evening
  • Large hail and damaging wind gusts are the primary severe threats through Wednesday night. Conditional threat for a few tornadoes possible
  • Isolated flash flooding possible over portions of west, northwest, and north central Arkansas overnight Wednesday
  • Multiple rounds of showers and thunderstorms expected late week into the weekend resulting in a couple to several inches of rainfall
Area forecast discussion, Mar 4, 11:21 AM CST, 2 hours 36 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
1121 AM CST Wed Mar 4 2026

...New AVIATION...

.KEY MESSAGES...
Issued at 210 AM CST Wed Mar 4 2026

- Isolated to scattered strong to severe storms possible across
  northwestern half of the state Wednesday afternoon to late
  evening

- Large hail and damaging wind gusts are the primary severe
  threats through Wednesday night. Conditional threat for a few
  tornadoes possible

- Isolated flash flooding possible over portions of west,
  northwest, and north central Arkansas overnight Wednesday

- Multiple rounds of showers and thunderstorms expected late week
  into the weekend resulting in a couple to several inches of
  rainfall

&&

.DISCUSSION...
Issued at 210 AM CST Wed Mar 4 2026

Recent mesoanalysis depicted upper 50s to 60F dewpoints over the Srn
half of AR, w/ richer low-lvl moisture characterized by dewpoints in
the mid 60s over most of the ARKLATEX region. High cloud cover was
streaming acrs the FA amidst Wrly mid-lvl flow on night time sat
imgry, w/ recent mesoanalysis guidance depicting a subtle H500
shortwave moving acrs the OK/TX panhandle. Thru the duration of the
fcst PD, multiple bouts of widespread rainfall are anticipated, w/
conditional threats for severe weather possible.

Concerning svr wx potential Wed aftn to evng, no sig changes are
anticipated to the ongoing fcst, w/ sctd storms, including a few
strong to svr storms expected over the NWrn half of the state Wed
aftn to overnight. Modest wrm advection and isentropic ascent is
expected to persist thru the overnight PD Tues night acrs the Srn
Cntrl US, w/ low-lvl Srly flow amplifying to the S of a sfc
baroclinic zone, extending NEwrd fm OK into the OH River Valley.
Given the ascent, sctd precip and some convective activity is
anticipated to be ongoing over NErn OK/NWrn AR by 12Z Wed mrng.
Accompanying widespread low to mid lvl cloud cover wl also play a
role in hindering heating and destabilization potential thru Wed
aftn/evng.

Current base guidance and latest 00Z model guidance suggests
widespread 60F dewpoints should extend over much of the state by Wed
aftn. Despite limited heating potential, fcst temps in the low 70s
w/ sufficient BL moisture wl be aided by modest height falls aloft
as the aforementioned shortwave ejects over the Srn Cntrl US Wed
aftn. Latest buoyancy progs suggest around 1000-1500 J/kg of MLCAPE
acrs the NWrn half of the state by 21Z Wed aftn.

Per 00Z-06Z CAM guidance, as sufficient deep layer shear of 30-40
kts overspreads the region Wed aftn, initial CI is expected acrs
NErn OK b/w 16-18Z, w/ more vigorous CI possible acrs Wrn to NWrn AR
b/w 19-21Z. Given the messy wrm advection regime and modest shear,
clusters of storms are expected initially, w/ upscale growth
possible after a few hours via minimal bndry normal deep layer shear
vectors.

All severe weather hazards, and modes wl be possible thru the aftn
to evng, w/ clusters of storms, including some supercells, expected,
and hail and damaging wind gusts the primary threats. There does
appear to be a conditional window beyond 00Z as a LLJ develops,
where low-level hodographs wl become more elongated and favorable
for supporting tornado potential, but is conditional on the
development of supercells that remain sfc based into the later evng
hours Wed night.

In addition to the svr threat, a developing hydro threat wl be
possible acrs the Wrn to NWrn to Nrn Cntrl portions of AR, where
training storms and higher PWAT values near 1.5" may yield QPF
totals of 2 to 3 inches, w/ locally higher totals near 4" possible
thru Thurs mrng. W/ antecedent drought conditions, most of the
current QPF could result as beneficial, however, any excessive
training over flashier regions/streams and topography could yield
some isolated flash flooding issues thru Wed night.

Thurs, a lull in precip wl be seen over much of the state, w/ strong
Srly flow promoting another warm day for the region. Fri, H500 progs
continue to depict a higher amplitude longwave trof digging into the
SWrn US, featuring an embedded jet streak/vorticity max ejecting
acrs the Cntrl Plains. Currently, the higher confidence severe
weather threat is maintained well NW of the FA, w/ AR on the SErn
periphery of more favorable shear/instability overlap. However,
another messy svr wx wrm sector appears possible Fri aftn to
overnight ahead of a trailing cdfrnt fm sfc cyclonic flow moving
thru the Nrn Plains. For now, details remain less clear for Fri svr
wx potential, stay tuned for further fcst updates.

Thru the remainder of the fcst PD, multiple bouts of rainfall appear
possible into early next week. Thru the Fri-Sun timeframe, there is
moderate confidence regarding rainfall potential. Strong H500 Swrly
flow and the aforementioned sfc cdfrnt wl encounter 99th percentile
PWATs per recent NAEFS climatology guidance, w/ base NBM QPF
suggesting another 1.5 to 3 inches of rainfall acrs Wrn to Cntrl AR,
and asctd exceedance probs of 50-80% for greater than 2 inches, and
20-30% for greater than 3 inches. Once again, antecedent drought
conditions suggest this may end up being mostly beneficial rainfall,
however, any overlap in this second round of rainfall fm Wed night
accumulations may yield more localized flooding issues.

Into early next week, there is moderate uncertainty around another
bout of widespread rainfall in conjunction w/ a semi-cutoff low over
the Baja of CA. Latest deterministic GFS/ECMWF solns show
considerable agreement in placement and timing of this upper low,
but finer details such as QPF and severe weather potential wl need
to be monitored in subsequent fcst updates. Stay tuned...

&&

.AVIATION...
(18Z TAFS)
Issued at 1118 AM CST Wed Mar 4 2026

A mixed bag of cigs will persist across the area through the
afternoon hours with IFR to VFR conditions noted in different
areas. Winds will generally be out of the south around 10 kts
with gusts to 20 kts common. Scattered rain/storms will become
more widespread across the northwest half of the state through the
evening and overnight hours. This could lead to localized
strong/erratic wind gusts at times across western and northern AR
terminals. Precip, including TS activity will become more
widespread after 05/06z with low cigs/reduced vsby expected at
most terminals through the end of the period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     62  76  61  81 /  70  80  10  30
Camden AR         63  82  62  85 /  30  30   0  20
Harrison AR       58  73  60  77 /  90  80  20  50
Hot Springs AR    63  79  62  82 /  60  60  10  40
Little Rock   AR  63  80  62  82 /  50  50  10  20
Monticello AR     65  82  65  85 /  10  20   0  20
Mount Ida AR      60  77  61  81 /  70  70  20  50
Mountain Home AR  59  74  60  79 /  90  80  20  30
Newport AR        64  77  62  81 /  60  80  10  30
Pine Bluff AR     63  81  63  85 /  20  30   0  20
Russellville AR   60  77  60  81 /  90  80  10  40
Searcy AR         61  79  60  81 /  60  70  10  30
Stuttgart AR      65  80  63  82 /  30  40   0  20

&&

.LZK WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...72
LONG TERM....72
AVIATION...67

In the hours before

Special weather statement, Mar 4, 12:54 PM CST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1254 PM CST Wed Mar 4 2026

ARZ103-203-041930-
Boone County Except Southwest AR-Boone County Higher Elevations AR-
1254 PM CST Wed Mar 4 2026

...A strong thunderstorm will impact portions of western Boone County
through 130 PM CST
...

At 1254 PM CST, Doppler radar was tracking a strong thunderstorm over
Osage, or 15 miles southeast of Berryville, moving northeast at 40
mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Harrison...                       Myrtle...
Red Bank...                       Capps...
Self...                           Bellefonte...
Alpena...                         Batavia...
Bear Creek Springs...             Hopewell in Boone County...
Ridgeway...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3620 9297 3612 9330 3633 9330 3642 9312
TIME...MOT...LOC 1854Z 244DEG 33KT 3620 9339

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

73
Special weather statement, Mar 4, 1:21 PM CST, 36 minutes before
Special Weather Statement
National Weather Service Little Rock AR
121 PM CST Wed Mar 4 2026

ARZ004-103-042000-
Boone County Except Southwest AR-Marion AR-
121 PM CST Wed Mar 4 2026

...A strong thunderstorm will impact portions of northwestern Marion
and central Boone Counties through 200 PM CST
...

At 121 PM CST, Doppler radar was tracking a strong thunderstorm over
Harrison, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Harrison...                       Diamond City...
Bergman...                        Lead Hill...
Pyatt...                          Olvey...
Myrtle...                         Dodd City...
Willis...                         Winington...
Clark Hill...                     Capps...
Bellefonte...                     Zinc...
South Lead Hill...                Bear Creek Springs...
Hopewell in Boone County...       Monarch...
Ridgeway...                       Harmon...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3616 9313 3631 9324 3649 9288 3622 9273
TIME...MOT...LOC 1921Z 252DEG 31KT 3626 9311

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

73

The radar

The Springfield radar (KSGF), 114 km away, was scanning. The volume nearest the first event began at 19:54 UTC.

Open the radar archive at this moment

Event by event

4 hail. Local standard time, as filed.

Hail, Marion

When
March 4, 1:57 PM CST
Where
Marion County, 0.89 mi NE of Dodd City
Measured
1 in hail
Reported by
Public
Coordinates
36.330, -92.790

Quarter-sized hail fell in the community of Dodd City.

Hail, Marion

When
March 4, 2:18 PM CST
Where
Marion County, 1.31 mi WSW of Bull Shoals
Measured
1 in hail
Reported by
Public
Coordinates
36.370, -92.600

Quarter-sized hail fell near the town of Bull Shoals with a significant amount of hail falling leading to a few hail drifts.

Hail, Fulton

When
March 4, 3:58 PM CST
Where
Fulton County, 0.69 mi S of Salem
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
36.360, -91.820

Quarter-sized hail fell at the 911 dispatch office in Salem.

Hail, Sharp

When
March 4, 4:55 PM CST
Where
Sharp County, 3.47 mi NE of Hardy Ozark Acres Ar
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
36.330, -91.330

Quarter-sized hail fell to the northeast of the town of Hardy via firefighter.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2026Every state in 2026This day in weather historyWarnings in Arkansas, March 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1313492, 1313493, 1313494, 1313495.